Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 9, 2019, 3:20 PM MDT for 6 counties in Utah. It took effect at Aug 10, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2019, 3:20 PM MDT (21:20 UTC)
- In effect from
- Aug 10, 2019, 12:00 PM MDT
- Expired
- Aug 10, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Beaver County, UT, Iron County, UT, Juab County, UT, Millard County, UT, Sanpete County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 113 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.3 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WWUS85 KSLC 092120 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 320 PM MDT Fri Aug 9 2019 UTZ492-495-101300- /O.NEW.KSLC.FW.W.0010.190810T1800Z-190811T0300Z/ Central Utah West Desert-Color Country West Desert- 320 PM MDT Fri Aug 9 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Saturday. * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South winds 20 to 30 mph. * RELATIVE HUMIDITY...10 to 14 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
2 follow-up statements
861 WWUS85 KSLC 100918 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 318 AM MDT Sat Aug 10 2019 UTZ492-495-102300- /O.CON.KSLC.FW.W.0010.190810T1800Z-190811T0300Z/ Central Utah West Desert-Color Country West Desert- 318 AM MDT Sat Aug 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South winds 20 to 30 mph. * RELATIVE HUMIDITY...10 to 14 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
567 WWUS85 KSLC 102104 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 304 PM MDT Sat Aug 10 2019 UTZ492-495-110300- /O.CON.KSLC.FW.W.0010.000000T0000Z-190811T0300Z/ Central Utah West Desert-Color Country West Desert- 304 PM MDT Sat Aug 10 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...South winds 20 to 30 mph. * RELATIVE HUMIDITY...10 to 14 percent. * IMPACTS...Any fires that develop will have the potential for rapid growth. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 9, 10:06 AM MDT, 5 hours 14 minutes earlier.
Area forecast discussion, Aug 9, 10:06 AM MDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1006 AM MDT Fri Aug 9 2019 .SYNOPSIS...Lingering moisture will fuel another round of scattered showers and storms this afternoon through early this evening. An increasingly dry west to southwest flow aloft will develop during the upcoming weekend. && .DISCUSSION...The well-defined upper low currently positioned near 40/130 will drift east into northern California Saturday, then becoming an open wave as it lifts northeast into the northern Rockies Sunday. A dry zonal pattern will following the exiting trough early next week. Drier air advecting north ahead of the upper low will spread across much of western and northern Utah today. The remaining moisture from the persistent moisture plume will extend from south-central through northeast Utah today. Limited opaque cloud cover within the plume this morning will allow for good differential heating which will lead to terrain-based convection forming once again during the afternoon. Across the far northern zones similar daytime heating along with adequate residual moisture should lead to late afternoon/early evening near the Nevada and Idaho borders. This convection in the absence of dynamic forcing should dissipate with the loss of daytime heating this evening. The drier air over the western portions of the Great Basin will gradually expand east across Utah this weekend. Lingering convection will concentrate over the central and northeast mountains. Western and northern Utah will see minimal convection with increasing southerly winds, warmer temps, and lowering humidities as the aforementioned upper trough lifts northeast through the western CONUS. && .AVIATION...The SLC terminal will see VFR conditions throughout the day. Southeast winds are expected to shift to the northwest between 17Z and 19Z. There is a 20 percent chance that outflow from showers in the vicinity of the terminal will result in periods of gusty and/or erratic winds this afternoon. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...CONGER AVIATION...TRAPHAGAN For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 9, 3:27 AM MDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 327 AM MDT Fri Aug 9 2019 UTZ001>016-019>021-517-518-WYZ021-101300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 327 AM MDT Fri Aug 9 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms again today, with a threat of locally heavy rain and strong winds. There is a risk of Flash Flooding, particularly near burn scars, slot canyons, normally dry washes, and areas of poor drainage this afternoon and early evening across southern Utah. Locally critical fire weather conditions are possible across the western valleys with drying RH and increasingly gusty southerly winds. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions are more likely Saturday across the western valleys as RH continues to dry and winds become increasingly strong out of the south. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:00 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 45 min |
| Aug 8, 6:42 PM MDT | Special Weather Statement | SLC | Salt Lake | 63 min |
| Aug 8, 6:51 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Aug 8, 7:05 PM MDT | Special Weather Statement | SLC | Utah, Wasatch | 40 min |
| Aug 8, 7:58 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 3 hr |
| Aug 8, 8:15 PM MDT | Special Weather Statement | SLC | Duchesne | 60 min |
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.